Kar-el by Mike Grell

kara_el


SHHH... It's a Secret

(I'm REALLY a Kryptonian - shhh don't tell)


Previous Entry Share Next Entry
Donezipil no more!
Kar-el by Mike Grell
kara_el
Donezipil or Aricept -- whatever you call it, don't give it to your loved one for late-onset Alzheimer's or age-related dementia.

My mom was on it for the last two years and over that time her memory got worse, she had confusion and fears at odd times, and worst she had awful recurring nightmares and sleep terrors and other sleep disturbances. We even tried her on anti-psychotics for a time. A total mistake which threatened to turn her into a zombie that slept the day away.

I had a moment of clarity and took her off the Aricept 3 weeks ago. It's like I got my mom back! Sure, she still has awful short-term memory, and she repeats stuff, but her sense of humour, her ability to hold a conversation, and her personality has returned. She can watch a TV show again and follow it, and hasn't had ONE nightmare or sleep disturbance. This, despite the fact that she had to have a tooth pulled and was in great pain (usually sickness makes dementia sufferers more confused, but Mom's been fine!)

I accept  that she has age-related dementia and we don't know where it will go, or how it will end, but I will never put her on memory meds again.

Alzheimer forum


  • 1
What a great idea you had to discontinue that medicine. Her memory may not be all that, but at least you have your mom's personality back.

*hugs*

Honey, you don't know the half of it. -- No more startling awake and not knowing where she is, no more weird psycho stuff( as my husband called it) He is a lot happier too -- he was missing my Mom terribly and having a hard time dealing with the changes and odd behaviors that I now know were 95% caused by a damned pill!
Kisses,
K

It's so weird the side effects of medicine. My BIL took a decongestant and it totally changed his personality. Turns out, if you read the small (read TEENY TINY) print - personality changes was a side effect that COULD be found in less than 2% of the population that took the drug. He stopped the meds and everything went back to normal.

So glad you THOUGHT to stop the meds that were supposed to be helping her. I'm so happy that for now you have your Mom back, I know that can mean everything.

You're still in my prayers!

*hugs*

  • 1
?

Log in